Aug 11, 2012
My son went on Atripla June 2012. I don't have his CD4,Numbers etc but his blood platelets have dropped, 5/15/12 they were 46 (L)He was not on meds yet. Now he has been on meds going on his 3rd month amd Aug 8,2012 the count fell to 31 (L) I'm wondering now if his meds are working. His Dr sent him to a Hematologist and he asked my son what med he is on and he asked what is Atripla for? (shouldnt the Dr know what this is?) Well he wanted to put him on Prednisone (steroids). My sons HIV Dr said no not to go on them until he comes back in to see her on Aug 24 2012. I'm concerned about his treatment. He is brusing easy, gums bleeding when he eats and sleeping 19 hrs a day. I know his CD4 count had fallen from the 500 range to 300 range and thats when they decioded to put him on meds. His skin breaking out bad and still breaking out also and the Dr said his skin would clear when starting meds (its just as bad or worse)
| Response from Dr. Holodniy
Low platelet counts (thrombocytopenia) can be associated with HIV infection. In many cases, starting HIV meds and controlling the HIV infection will result in an increase in platelet count. In some cases however, it will require additional medications like steroids, immunoglobulin therapy, or other treatment modalities to control the platelet count. If he is taking his HIV meds, it is likely that they are working on the HIV, but a new CD4 count and viral load would be helpful here. It will be important to keep that 8/24 visit and to coordinate care with the HIV doctor and hematologist.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Giving Handjob Worried I Have HIV
- Diarrhea After Kissing Cold Sore Worried I Have HIV
- Enlarged Lymph Nodes After Blowjob Worried I Have HIV
- Itchy Skin After Eating Sperm Sign Of HIV AIDS
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
- Red Eyes After Handjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.